Skip to main content

Research Repository

See what's under the surface

Reducing space-time to binary information

Weinfurtner, Silke; De las Cuevas, Gemma; Martin-Delgado, Miguel Angel; Briegel, Hans J.

Authors

Silke Weinfurtner

Gemma De las Cuevas

Miguel Angel Martin-Delgado

Hans J. Briegel



Abstract

We present a new description of discrete space-time in 1+1 dimensions in terms of a set of elementary geometrical units that represent its independent classical degrees of freedom. This is achieved by means of a binary encoding that is ergodic in the class of space-time manifolds respecting coordinate invariance of general relativity. Space-time fluctuations can be represented in a classical lattice gas model whose Boltzmann weights are constructed with the discretized form of the Einstein–Hilbert action. Within this framework, it is possible to compute basic quantities such as the Ricci curvature tensor and the Einstein equations, and to evaluate the path integral of discrete gravity. The description as a lattice gas model also provides a novel way of quantization and, at the same time, to quantum simulation of fluctuating space-time.

Journal Article Type Article
Publication Date Feb 17, 2014
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 47
Issue 9
Article Number 095301
Institution Citation Weinfurtner, S., De las Cuevas, G., Martin-Delgado, M. A., & Briegel, H. J. (2014). Reducing space-time to binary information. Journal of Physics A: Mathematical and Theoretical, 47(9), doi:10.1088/1751-8113/47/9/095301
DOI https://doi.org/10.1088/1751-8113/47/9/095301
Publisher URL http://iopscience.iop.org/article/10.1088/1751-8113/47/9/095301/meta
Copyright Statement Copyright information regarding this work can be found at the following address: http://eprints.nottingh.../end_user_agreement.pdf
Additional Information This is an author-created, un-copyedited version of an article accepted for publication/published in Journal of Physics A: Mathematical and Theoretical. IOP Publishing Ltd is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The Version of Record is available online at 10.1088/1751-8113/47/9/095301

Files

2014-01-22-QIG.pdf (386 Kb)
PDF

Copyright Statement
Copyright information regarding this work can be found at the following address: http://eprints.nottingham.ac.uk/end_user_agreement.pdf





Downloadable Citations